Experts Discuss the Risk of Skin Toxicities Associated With EGFR TKIs

Jeanne G. Vaughn, NP, Kristina Lo, PharmD, BCOP, Jonathan Riess, MD, MS, and Ticiana Leal, MD, discuss the impact of skin toxicities when utilizing EGFR TKIs.

Jeanne G. Vaughn, NP, Kristina Lo, PharmD, BCOP, Jonathan Riess, MD, MS, and Ticiana Leal, MD, discuss the impact of skin toxicities when utilizing EGFR TKIs.

Jeanne G. Vaughn, NP is a nurse practitioner at Massachusetts General Hospital Cancer Center. Kristina Lo, PharmD, BCOP, is a pharmacist, Oncology Specialty Program Services, at University of California (UC) Davis. Jonathan Riess, MD, MS, is the medical director of Thoracic Oncology, an associate professor of Medicine, Division of Hematology & Oncology, UC Davis Comprehensive Cancer Center. Ticiana Leal, MD, is an associate professor and director of the Thoracic Medical Oncology Program, Department of Hematology and Medical Oncology, Emory University School of Medicine.

Vaughn, Lo, Reiss, and Leal say that dose reductions are common when treating patients with EGFR TKIs; vigilance remains important when utilizing moisturizers to manage skin toxicities that occur when using EGFR TKIs. Moreover, each individual EGFR TKI can lead to different types of skin rashes and bacteria, making it important to involve dermatologists in treatment considerations.

Additionally, Leal explains that a rash flare up can increase the risk of infection. When flare ups occur, dose reduction and pauses should be considered, as well as the multidisciplinary involvement of dermatologists, Leal concludes.

Related Videos
Related Content